AFTER IVIG

General discussion regarding Kawasaki disease
Post Reply
linzykelley
New Member
Posts: 3
Joined: Mon Apr 21, 2014 9:12 pm

AFTER IVIG

Post by linzykelley » Tue Apr 22, 2014 7:27 am

Hey folks, I have yet to post our story but my little guy (19 months) was treated for KD last Tuesday night with one treatment of IVIG. Instantly he had a few red spots on his left upper thigh. Each day since then he has had an itchy eczema like rash that feels rough. Benadryl doesn't help. Any other little ones have something like this? What can I do to help make him more comfortable? Also he is still extremely irritable! Any words of wisdom would be greatly appreciated. I keep hearing that I don't have to worry about KD again unless the fever comes back. I just hope he didn't need a second treatment. Doc said not to worry without that fever present. I read that severe eczema can be a side effect of IVIG. If that's true, that's what I'm dealing with. We can't use aveeno on this kid because he is allergic to something in it! Follow up echo on May 1st. Here's to the meantime...

Momcat
KD Forum Leader
Posts: 1515
Joined: Mon Jan 02, 2006 2:50 pm

Re: AFTER IVIG

Post by Momcat » Tue Apr 22, 2014 9:30 pm

There have been very few cases of KD without fever, but it has happened. Watch for flares, keep taking temps. I hope they are checking his CRP levels. Yes, my daughter had a rash on her leg for YEARS. At times it would flare and then sort of go away. It didn't tan for years, now she is 17 and it is entirely gone. Skin issues are common with KD. A 2% cortisone cream can be purchased over-the-counter and works pretty well for a lot of the rashes.
Sandy

Post Reply